Results 1 - 8 of 8 Search Tips

Interactions between drugs and four common medicinal herbs

12 January 2011

Nursing Standard

Art & Science

Herbal remedies are popular in the UK, but there is evidence that some of the most commonly used herbs can interact with conventional drugs, sometimes with...

Using the British National Formulary best practice for nurse prescribers

21 September 2011

Nursing Standard

Art & Science

This article explains how the British National Formulary (BNF) should be used to facilitate safe, effective and appropriate prescribing. It also outlines, by use of...

Polypharmacy: the challenge for nurses

25 May 2016

Nursing Standard

CPD

Polypharmacy refers to the prescribing of many medicines for one individual. Polypharmacy is increasingly common as a result of the rise in multimorbidity, use of...

Understanding the pharmacology of the side effects of medicines for effective prevention of adverse drug reactions

16 December 2021

Nursing Standard

medicines

Most common adverse drug reactions (ADRs) are linked to pharmacology. No medicine has a single physiological effect, and many cause unwanted side effects in addition...

Understanding and managing common drug interactions

29 June 2022

Nursing Standard

medicines

Drug interactions are common in clinical practice and have a direct effect on patients’ morbidity and mortality. However, with the appropriate knowledge they can be...

Adverse drug reactions: classification, susceptibility and reporting

Nursing Standard

evidence & practice

Adverse drug reactions (ADRs) are increasingly common and are a significant cause of morbidity and mortality. Historically, ADRs have been classified as type A or...

Optimising the absorption of medicines

29 June 2020

Nursing Standard

medicines

The speed and extent of medicine absorption in the human body are affected by numerous interrelated pharmacokinetic factors. To maximise therapeutic benefit and...

Too much of a good thing? Diagnosis and management of patients with serotonin syndrome

14 December 2021

Emergency Nurse

service improvement

Serotonin syndrome is a rare but potentially life-threatening condition caused by excess serotonin in the central and peripheral nervous systems. Patients with...